Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 135, NWS Birmingham, AL

June 18, 2007Marion County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 18, 2007, 7:47 PM CDT for Marion County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 7:47 PM CDT (00:47 UTC)
Expired
Jun 18, 2007, 8:30 PM CDT
In force
43 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Marion County, AL

The radar

The Columbus AFB radar (KGWX), 33 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 190047
SVRBMX
ALC093-190130-
/O.NEW.KBMX.SV.W.0135.070619T0047Z-070619T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARION COUNTY IN NORTHWEST ALABAMA...

* UNTIL 830 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF
  SHOTSVILLE...OR 12 MILES EAST OF AMORY...AND MOVING NORTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHOTSVILLE BY 825 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS EASTERN 
MISSISSIPPI. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3404 8821 3404 8819 3431 8792 3433 8816

$$

12/SIRMON
1 follow-up statement
000 
WWUS54 KBMX 190109
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
809 PM CDT MON JUN 18 2007

ALC093-190130-
/O.CON.KBMX.SV.W.0135.000000T0000Z-070619T0130Z/
MARION AL-
809 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN MARION COUNTY...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
SHOTSVILLE...OR ABOUT 10 MILES WEST OF HAMILTON...MOVING NORTHEAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHOTSVILLE BY 815 PM CDT...

LAT...LON 3404 8821 3404 8819 3431 8792 3433 8816

$$

12/SIRMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:21 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 18, 3:21 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT MON JUN 18 2007

.UPDATE...UPDATED FOR EVENING DISCUSSION.

&&

.DISCUSSION...

AT THE MOMENT HEAVIER SHOWERS AND THUNDERSTORMS ARE EXITING NORTH
WITH LEFTOVER WIDESPREAD SHOWERS MOVING IN FROM THE SOUTH AND WEST.
STILL LOOKING LIKE MOST AREAS WILL HAVE A DECENT SHOT AT SEEING RAIN
OVER THE NEXT 24 HOURS. THE TOTALS WILL MOST LIKELY VARY THANKS TO
SOME HEAVIER EMBEDDED THUNDER.

FOR NOW...THE FORECAST POPS ARE LOOKING GOOD THROUGH THE OVERNIGHT
PERIOD INTO TOMORROW. WILL MAKE A FEW ADJUSTMENTS TO THE TEMPS AND
DEWPOINTS AS RAIN SHOWERS HAVE COOLED THINGS DOWN QUITE A BIT AND
MOISTURE LEVELS ARE UP.  UPDATES SHOULD BE OUT SHORTLY.

17/KLAWS

&&

.AVIATION...00Z TAF DISCUSSION.

CHALLENGING FORECAST OVERNIGHT INTO TOMORROW WITH MANY VARIABLES.
TIMING OF THE VARIOUS AREAS OF RAINFALL/THUNDERSTORMS OUTFLOW
BOUNDARIES AHEAD OF THE CONVECTION...AND CEILINGS ARE AMONG THE
CHALLENGES.  NEVERTHELESS IT LOOKS LIKE AVIATION WILL BE PROBLEMATIC
TOMORROW WITH VFR TO MVFR CONDITIONS PREVAILING.  FOG IS A
POSSIBILITY LATE TONIGHT INTO EARLY TOMORROW AS WELL...HOWEVER
ELECTED TO INDICATE RAIN AS THE PRIMARY FACTOR LIMITING VISIBILITY
DUE TO THE ABUNDANCE OF PRECIPITATION EXPECTED AND SURFACE WINDS.
WINDS WILL BE GUSTY THIS EVENING IN THE VICINITY OF ANY OUTFLOW
BOUNDARIES...LIKELY TO NEAR 30 KNOTS AT TIMES...AND THIS POSSIBILITY
WILL CONTINUE TOMORROW.

12/SIRMON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jun 18, 1:45 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 PM CDT MON JUN 18 2007

ALZ011>015-017>050-191130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
145 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 7:00 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON JUN 18 2007

ALZ015-190030-
WALKER-
700 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 730 PM
CDT...

...THIS INCLUDES THE CITIES OF...CORDOVA AND JASPER...

AT 657 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT 7 MILES SOUTH OF PARRISH...MOVING NORTHEAST AT 30 MPH.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

12/SIRMON
Special weather statement, Jun 18, 7:04 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT MON JUN 18 2007

ALZ011-190030-
MARION-
704 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 730 PM
CDT...

...THIS INCLUDES THE CITIES OF...HAMILTON AND WINFIELD...

AT 701 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF GUIN...MOVING NORTH AT 35 MPH.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

12/SIRMON
Local storm report, Jun 18, 7:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     NON-TSTM WND DMG TUSCALOOSA              33.24N 87.54W
06/18/2007                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE REPORTED TO BE BLOWN OVER FOR GUST FRONT WINDS IN
            THE DOWNTOWN AREA. WINDS ESTIMATED AROUND 30 KNOTS

0555 PM     NON-TSTM WND DMG TUSCALOOSA              33.24N 87.54W
06/18/2007                   TUSCALOOSA         AL   EMERGENCY MNGR

            SINGLE TREE REPORTED BLOWN OVER IN THE DOWNTOWN AREA FROM
            GUST FRONT WINDS ESTIMATED AT 30 KNOTS FROM EMA.

&&

KLAWS
Special weather statement, Jun 18, 7:23 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT MON JUN 18 2007

ALZ012-190100-
LAMAR-
723 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 800 PM
CDT...

...

AT 718 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT MOVING ACROSS THE COUNTY TOWARD THE NORTH AT 25 MPH.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

12/SIRMON
Special weather statement, Jun 18, 7:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 PM CDT MON JUN 18 2007

ALZ047-190100-
LEE-
727 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL 800 PM
CDT...

...THIS INCLUDES THE CITIES OF...AUBURN AND OPELIKA...

AT 722 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTH AUBURN...MOVING NORTHEAST AT 35 MPH.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

17
Special weather statement, Jun 18, 7:34 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT MON JUN 18 2007

ALZ011-190100-
MARION-
734 PM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 800 PM
CDT...

...THIS INCLUDES THE CITIES OF...HAMILTON AND WINFIELD...

AT 730 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT MOVING ACROSS THE COUNTY TOWARD THE NORTHEAST AT 35 MPH.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

12/SIRMON

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.